How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Owen Your Own Question
Dr. Owen
Dr. Owen, OB/GYN (Doctor)
Category: OB GYN
Satisfied Customers: 55754
Experience:  Board Certified: Ob/Gyn & Preventive medicine, US Medical Graduate
Type Your OB GYN Question Here...
Dr. Owen is online now
A new question is answered every 9 seconds

i have hormone-related depression, hypothyroidism, adenomyosis,

This answer was rated:

i have hormone-related depression, hypothyroidism, adenomyosis, and plaguing headaches/migraines, fatigue, and nausea. i'm also struggling to lose a great deal of weight. my doctor suggested today that i should go on lupron to try and treat my adenomyosis and other hormone-associated problems. is it worth the risk? everything i'm reading says lupron is no good.
Lupron Will NOT work - it is a temporary measure that is worthless - I only use lupron for women I am taking to surgery or for temporary use if you are having severe pain. But, at 28, this would put you menopause for about 3 months and the symptoms of menopause could be worse than what you are having. The risk is temporary, but the symptoms, you will have to live with them. Also, this will NOT help to lose weight, it can make matters worse.
Customer: replied 6 years ago.

I have seen two other doctors -- the first said Lupron was the answer; the second said she wouldn't put me on Lupron. With the first doctor, I didn't know anything about Lupron to know what questions to ask her. With the second, I voiced my concerns and discussed my pre-existing conditions, and she said she didn't think Lupron would be a good route for me. This time I asked the doctor questions (i.e., will it make me gain weight? will it make the headaches and nausea and fatigue worse? will it affect my hypothyroidism or already-existent depression?). She answered everything with a no, saying the only side effects I would have would be hot flashes and sweating........................the painful, irregular periods are no fun, but what is debilitating is the way I feel every day......fatigued, hurting all over, constant and plaguing headaches/migraines regularly, moodiness.........Lupron is just going to make all of that worse, right?


This "medicinal treatment", as the doctor referred to it, was the last option. She said if I "failed" Lupron, I'd have to think about a hysterectomy - total, with ovaries, since the hormones are causing problems, too.


Should I just skip the Lupron and head straight for the hysterectomy? I'm tired of being tired and sick all the time. It's affecting my marriage, my quality of life, and every aspect of my daily existence.


Thank you.

Like I said above, lupron is a temporizing measure and many times insurance companies are not even paying for it, and the cost of lupron about 3 months ago jump from about $500 to about $950 per 3 months. And, if you have adenomyosis that was seen on an MRI - then lupron will NOT work, nor will birth control pills, etc - so only a hysterectomy will work - but be sure that you are done having children because this is a permanent procedure. And, lupron Will make you gain weight, I see it all the time. It might affect your thyroid, but I usually don't look that far because I never given lupron for more than 6 months. And, you might be much happier and better off without your uterus, but think hard.
Dr. Owen and other OB GYN Specialists are ready to help you
Customer: replied 6 years ago.

Thank you so much!

Your welcome - have a good night.